Common Causes of Hair Loss in Women

Hair loss can seem to occur in a variety of ways, depending upon what is causing it. It may come on slowly or suddenly and affect either your scalp or the rest of your body. Other symptoms and signs of hair loss can include:

 

Telogen effluvium

This is actually one of the most commonly occurring types of hair loss. Telogen effluvium is when your hair actually falls out before it falls out completely. Some common causes for this include chemotherapy, infection, and hormone therapy. There are other less common causes such as stress, but this type of hair loss is by far the most common.

 

lose hair due to medical conditions

Telogen effluvium is usually temporary and only happens during certain times. For example, if you lose hair due to medical conditions such as chemotherapy, you may only lose hair for a short period of time. With some medical conditions, such as alopecia areata, or a condition that affects hair follicles, hair loss can last for months or years. Hair loss caused by hormonal changes is considered very rare.

 

visit a dermatologist

If you have concerns about hair loss and begin to lose hair, the first step should be to visit a dermatologist. A dermatologist will perform tests to determine the cause of your condition. He or she will perform skin tests as well as blood tests to see if there are any underlying medical conditions. Sometimes, medications, such as birth control pills, can alter hormone levels and cause hair thinning or hair loss. Your doctor can help you decide which type of treatment is best for you.

 

consult a doctor

If you begin to notice hair thinning or hair loss on the top of your head, you may notice a receding hairline. You may notice that the hair starts to break off at the roots. In some cases, a woman may notice that her hairline is receding and she will notice a thin spot where hair used to be. In this case, she would have a consultation with her doctor to determine if her hormones, stress, or medications may be the cause of female pattern hair loss.

 

vitamin B complex supplement

If you notice an unusual amount of hair loss after you begin using a new shampoo, or you are experiencing an unusual amount of hair loss you should talk to your doctor about the possibility that you have a vitamin deficiency. Vitamin deficiency can be the cause of hair loss. Your doctor may recommend a vitamin B complex supplement or he may consider a bi-product that contains vitamin B6 or folic acid. While these vitamins are not often used in shampooing, they are still important to maintain good health. If your doctor determines that you do not have a vitamin deficiency, then he may recommend a prescription vitamin for you or ask you to take a vitamin supplement.

Leave a Comment

Your email address will not be published. Required fields are marked *